A Posteriori Error Estimates in the Maximum Norm for Parabolic Problems

Demlow, Alan, Lakkis, Omar and Makridakis, Charalambos (2009) A Posteriori Error Estimates in the Maximum Norm for Parabolic Problems. SIAM Journal on Numerical Analysis, 47 (3). pp. 2157-2176. ISSN 0036-1429

Full text not available from this repository.


We derive a posteriori error estimates in the $L_\infty((0,T];L_\infty(\Omega))$ norm for approximations of solutions to linear parabolic equations. Using the elliptic reconstruction technique introduced by Makridakis and Nochetto and heat kernel estimates for linear parabolic problems, we first prove a posteriori bounds in the maximum norm for semidiscrete finite element approximations. We then establish a posteriori bounds for a fully discrete backward Euler finite element approximation. The elliptic reconstruction technique greatly simplifies our development by allowing the straightforward combination of heat kernel estimates with existing elliptic maximum norm error estimators.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Depositing User: Omar Lakkis
Date Deposited: 06 Feb 2012 19:26
Last Modified: 04 Apr 2012 08:55
URI: http://sro.sussex.ac.uk/id/eprint/20583
📧 Request an update